Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 4, NWS Reno, NV

January 17, 20125 counties in Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Jan 17, 2012, 3:05 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Jan 18, 2012, 8:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:05 PM PST (23:05 UTC)
In effect from
Jan 18, 2012, 8:00 AM PST
Expired
Jan 18, 2012, 9:00 PM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS75 KREV 172305
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
305 PM PST TUE JAN 17 2012

CAZ072-NVZ002-181300-
/O.NEW.KREV.LW.Y.0004.120118T1600Z-120119T0500Z/
GREATER LAKE TAHOE AREA-
305 PM PST TUE JAN 17 2012

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PST WEDNESDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 8 AM TO 9 PM
PST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 35 MPH. 

* WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE
  WATERS AND ALONG THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-181300-
/O.NEW.KREV.LW.Y.0004.120118T2100Z-120119T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
305 PM PST TUE JAN 17 2012

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PST WEDNESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 1 PM TO 9 PM
PST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE
  WATERS AND ALONG NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
286 
WWUS75 KREV 181158
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
358 AM PST WED JAN 18 2012

CAZ072-NVZ002-190000-
/O.CON.KREV.LW.Y.0004.120118T1600Z-120119T0500Z/
GREATER LAKE TAHOE AREA-
358 AM PST WED JAN 18 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
9 PM PST THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 8 AM
THIS MORNING TO 9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE 
  WATERS AND ALONG THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-190000-
/O.CON.KREV.LW.Y.0004.120118T2100Z-120119T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
358 AM PST WED JAN 18 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PST THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE 
  WATERS AND ALONG NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
902 
WWUS75 KREV 182349
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
349 PM PST WED JAN 18 2012

CAZ070-NVZ005-191300-
/O.NEW.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
349 PM PST WED JAN 18 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST
  THROUGH INTO THURSDAY NIGHT.
 
* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS ALONG NORTH-SOUTH
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-191300-
/O.NEW.KREV.WI.Y.0002.120119T2100Z-120120T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
349 PM PST WED JAN 18 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY NIGHT. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS ACROSS HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-190500-
/O.CON.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/
GREATER LAKE TAHOE AREA-
349 PM PST WED JAN 18 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 9 PM
PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE 
  WATERS AND ALONG THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-190500-
/O.CON.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
349 PM PST WED JAN 18 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE 
  WATERS AND ALONG NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
823 
WWUS75 KREV 190455
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
855 PM PST WED JAN 18 2012

CAZ072-NVZ002-191300-
/O.EXP.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/
/O.NEW.KREV.LW.Y.0005.120119T1800Z-120120T0000Z/
GREATER LAKE TAHOE AREA-
855 PM PST WED JAN 18 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY
FOR LAKE TAHOE...
...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING FOR
LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 4 PM
PST THURSDAY. THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE
AT 9 PM PST THIS EVENING. 

* THURSDAY WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH.

* WINTER WEATHER ADVISORY GOES INTO EFFECT AFTER 4 PM.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE
  WATERS AND ALONG THE NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-191300-
/O.EXP.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/
/O.NEW.KREV.LW.Y.0005.120119T1800Z-120120T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
855 PM PST WED JAN 18 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY FOR PYRAMID LAKE...
...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM
THURSDAY TO 4 AM PST FRIDAY. THE LAKE WIND ADVISORY FOR PYRAMID
LAKE WILL EXPIRE AT 9 PM PST THIS EVENING. 

* THURSDAY WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE
  WATERS AND ALONG NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-191300-
/O.EXT.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
855 PM PST WED JAN 18 2012

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST
  THROUGH THURSDAY NIGHT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ACROSS 
  HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-191300-
/O.CON.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
855 PM PST WED JAN 18 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST 
  THROUGH INTO THURSDAY NIGHT.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ALONG 
  NORTH-SOUTH HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 17, 3:52 AM PST, 11 hours 13 minutes earlier.

Area forecast discussion, Jan 17, 3:52 AM PST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
352 AM PST TUE JAN 17 2012

.SHORT TERM...
FORECAST IN THE SHORT TERM WILL FOCUS ON THE ANTICIPATED
PATTERN CHANGE FEATURING AN INFLUX OF PACIFIC MOISTURE INTO THE
SIERRA AND WRN NV ALONG WITH GUSTY WINDS AND MILDER TEMPERATURES.
ONE MORE DAY OF COLD HIGHS EXPECTED FOR THIS AFTERNOON WITH HIGHS
STRUGGLING TO REACH TO THE MID TO UPPER 30S FROM THE TEENS AND
SINGLE DIGITS CURRENTLY REPORTED ACROSS MUCH OF THE CWA.

WEDNESDAY WILL BEGIN THE TRANSITION TO A WETTER PATTERN WITH A
STRONG PACIFIC JET BEGINNING TO STREAM MOISTURE OVER THE NORTHERN
CWA BY WED MORNING. WARM AIR ADVECTION FORCED PRECIPITATION WILL
AFFECT MAINLY FAR NORTHERN LASSEN AND WASHOE COUNTIES EARLY
WEDNESDAY. MOISTURE WILL CONTINUE TO STREAM SOUTH THROUGH
WEDNESDAY AFTERNOON ALTHOUGH THE LATEST GFS HAS COME IN DRIER THAN
THE LATEST EC/GEM RUNS. SLIGHTLY TRIMMED BACK POPS FARTHER
SOUTH IN THE TAHOE AREA DURING THE AFTERNOON WITH THIS GFS DRY
TREND. WARM AIR ADVECTION PATTERN AND MODEL SOUNDINGS HINT AT A
WEAK NOSE OF WARM AIR ALOFT WHICH MAY RESULT IN MIXED PRECIP IN
THE REGION, SO ADDED CHANCES FOR MIXED PRECIP NORTH OF I80 DUE TO
UNCERTAINTY IN SNOW LEVELS BY WEDNESDAY AFTERNOON. RIDGE WINDS
AND SURFACE GRADIENT WILL INCREASE RESULTING IN RIDGE GUSTS
APPROACHING 100 MPH BY WED EVENING AND POTENTIAL LAKE WIND
ADVISORIES.

SHORTWAVE TROF PUSHES THROUGH THE REGION THURSDAY WHICH WILL
MAINTAIN 100+ MPH RIDGE GUSTS AND BREEZY/WINDY CONDITIONS FOR
VALLEY AREAS. FEW CHANGES MADE TO THE FORECAST ON THURSDAY AS
MOISTURE CONTINUES TO STREAM SOUTH INTO THE SIERRA WITH
PRECIPITATION PUSHING OVER INTO WRN NV VALLEYS, LIKELY IN THE FORM
OF RAIN WITH DEEP MOISTURE AND STRONG RIDGE LEVEL WINDS IN PLACE.
SNOW LEVELS LOOK TO REMAIN ELEVATED ABOVE LAKE LEVEL ON THURSDAY
AT AROUND 6,500 FEET. TF

.LONG TERM...FRIDAY THROUGH MONDAY...
MODELS REMAIN IN GOOD AGREEMENT FOR THE STORM LATE FRI/FRI NIGHT
WITH A BREAK SOMETIME SATURDAY BEFORE ANOTHER ARRIVES SATURDAY
NIGHT/SUN. OVERALL TREND WITH FRIDAY SYSTEM HAS BEEN TO WEAKEN IT.
THIS REALLY SHOWS UP WITH THE 700 MB WINDS WHICH NOW ONLY PEAK AT 60
KTS AND THUS MODEL QPF IS LOWER. STILL, OVERALL IT WILL BE A WET
STORM WITH 2-4 INCHES OF WATER NEAR THE CREST AND AROUND A HALF INCH
IN WRN NV WITH SOME GUSTY WINDS AT TIMES. THE BIGGEST UNCERTAINTY
REMAINS WITH SNOW LEVELS. MODELS ARE TRENDING LOWER NOW, WITH A
PERIOD OF WARM AIR ADVECTION AHEAD OF THE SYSTEM. LATEST GFS IS MUCH
LOWER INITIALLY AND EVEN EC IS COLDER AT ONSET. HAVE ADJUST SNOW
LEVELS DOWN SLIGHTLY FRIDAY TO ACCOUNT FOR THIS. THEREFORE PERIOD OF
SNOW LEVELS OF 8-9000 FEET LOOKS TO BE QUITE A BIT SHORTER.

BULK OF PRECIP TO FALL LATE FRIDAY AFTERNOON THROUGH MIDNIGHT THEN
SLOWLY TAPER OFF FROM NORTH TO SOUTH. SNOW LEVELS WILL ALSO COME
DOWN FALLING TO ABOUT 6000 FEET AS THE PRECIP ENDS. OVERALL WINDS
WITH THE STORM ARE NOT NEARLY AS IMPRESSIVE SO CAN SEE LOW END
ADVISORY LEVEL AT BEST RIGHT NOW. ONCE PRECIP STARTS IN WRN NV WINDS
WILL WEAKEN MORE THAN EARLIER THOUGHT DUE TO WEAKER GRADIENTS. WHILE
WE WILL SEE SOME RISES ON RIVERS AND STREAMS, THEY DO NOT LOOK TO BE
HUGE NOW. IF ANYTHING DOES OCCUR, IT WILL BE ON THE SMALLER
CREEKS/STREAMS IN THE SIERRA.

EXPECT A BREAK LATE SATURDAY MORNING INTO SATURDAY AFTERNOON
ALTHOUGH SOME SNOW SHOWERS WILL CONTINUE WITH UPSLOPE FLOW INTO THE
SIERRA. THEN THE NEXT STORM ARRIVES SAT NIGHT AND LASTS INTO SUNDAY.
GFS/EC ARE DIFFERENT WITH GFS SHOWING ONE LONG 24 HR STORM, WHILE EC
SHOW TWO DISTINCT IMPULSES. EITHER WAY, IMPACTS WILL LIKELY BE THE
SAME. SNOW LEVELS ALSO WILL BE LOWER, POSSIBLY STARTING AT THE
VALLEY FLOORS FROM I-80 NORTH. THIS ONE COULD BE VERY TRICKY BECAUSE
BOTH THE GFS AND EC SHOW A POTENTIAL TONOPAH LOW EVENT. IF SO, WE
WILL HAVE TO WATCH FOR SIGNIFICANT SNOW IN WRN NV IN ADDITION TO THE
SIERRA.

THAT STORM LOOKS TO WIND DOWN SUN NIGHT AND THEN THE MODELS DIVERGE.
EC CUTS THE LOW OFF AS IT PASSES THROUGH OVER THE FOUR CORNERS WITH
RIDGING OVER OUR AREA. GFS IS FLATTER WITH ANOTHER SIGNIFICANT STORM
POSSIBLE MONDAY INTO TUESDAY. ENSEMBLES SUPPORT A MIDDLE OF THE ROAD
WITH MON AFTERNOON WET THEN TRENDING DRIER. WILL KEEP MENTION OF
PRECIP THROUGH MONDAY NIGHT DUE TO UNCERTAINTY. WALLMANN

&&

.AVIATION...
VFR THROUGH TUE EVENING. WINDS LIGHT TODAY THEN INCREASE ON RIDGES
TONIGHT BUT VALLEYS TO REMAIN LIGHT. SOME LLWS PSBL AT TAHOE
TERMINALS AT 06Z. CIGS WILL REMAIN HIGH EXCEPT NEAR OREGON BORDER.

WET SEVERAL DAYS STILL ON TRACK FOR THU-SUN WITH PERIODS OF GUSTY
WINDS. ALSO SEVERAL PERIODS OF MVFR-IFR CIGS/VIS IN RA/SN ALONG WITH
MTN OBSCN. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jan 17, 7:09 AM PST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
709 AM PST TUE JAN 17 2012

CAZ070>073-NVZ001>005-181515-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
709 AM PST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY. TEMPERATURES WILL BE
AROUND 10 DEGREES BELOW NORMAL TODAY WITH HIGHS IN THE MID TO
UPPER 30S ACROSS MOST OF WESTERN NEVADA AND THE EASTERN SIERRA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC JET STREAM WILL BRING IN A SERIES OF MOIST STORMS
TO THE REGION. SIGNIFICANT PRECIPITATION IN THE FORM OF RAIN AND
SNOW IS LIKELY TO BEGIN THURSDAY AFTERNOON ALTHOUGH HOW MUCH WILL
FALL IS STILL UNCERTAIN. SNOW LEVELS MAY RISE ABOVE 8000 FEET
THURSDAY INTO FRIDAY BEFORE FALLING OVER THE WEEKEND. PERIODS OF
GUSTY WINDS WILL ALSO BEGIN AS EARLY AS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:05 PM PSTWinter Weather AdvisoryREVWashoe21 hr

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.